MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST;DAVINCI SI; LARGE SUTURE CUT NEEDLE DRIVER

INTUITIVE SURGICAL, INC ENDOWRIST;DAVINCI SI; LARGE SUTURE CUT NEEDLE DRIVER
Model Number 420296-07
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) has not received the large suturecut needle driver instrument for evaluation.Therefore, the root cause of the customer reported failure mode has not been determined.A follow-up mdr will be submitted if the instrument is returned (post failure analysis evaluation) or if additional information is received.
 
Event or Problem Description
It was reported that during a da vinci-assisted surgical procedure, the large suturecut needle driver instrument steel wire was fractured.The procedure was completed with no reported injury.Intuitive surgical, inc.(isi) followed up with the isi clinical sales representative (csr) and obtained the following additional information: the instrument was inspected prior to use and there was no damage or abnormality in the appearance.The surgical task was a prostatectomy - radical salvage.The instrument did not collide with any other instrument or tool during the procedure.It was unable to be determined if issues were related to opening/closing of the grips, it was a steel wire fracture.It was unable to be determined if issues were related to left/right (yaw) motion of the grips, it was a steel wire fracture.It was unable to be determined if issues were related to up/down (pitch) motion of the wrist, it was a steel wire fracture.Yes, two cables were visibly protruding from the distal end of the instrument.No fragment fell inside the patient.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did receive a da vinci product to perform failure analysis.The large suturecut needle driver instrument was analyzed and was found to have a broken grip cable at the grip hub.The cable was fully broken.There was no evidence of discoloration or corrosion/contamination on the cables to indicate a reprocessing-induced issue.The components surrounding the broken cable did not exhibit abnormal sharp edges or damage that would have contributed to the cable breaking.

Brand Name
ENDOWRIST;DAVINCI SI
Common Device Name
LARGE SUTURE CUT NEEDLE DRIVER
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key19824072
Report Number2955842-2024-17442
Device Sequence Number12931585
Product Code NAY
UDI-Device Identifier00886874111789
UDI-Public(01)00886874111789(10)K10220605
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K050369
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Nurse
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 07/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number420296-07
Device Catalogue Number420296
Device Lot NumberK10220605 552
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/04/2024
Supplement Date Received by Manufacturer08/11/2024
Initial Report FDA Received Date07/25/2024
Supplement Report FDA Received Date09/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/02/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES.
Patient SexMale